MAUDE Adverse Event Report: ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 15 HOLES, 324 MM; TRAUMA IMPLANT

ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 15 HOLES, 324 MM; TRAUMA IMPLANT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 11/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a revision surgery due to a broken ncb pp proximal left plate after 6 months of implantation.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: united kingdom the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned, but one photograph has been provided, which shows a left 15-hole ncb periprosthetic proximal femur plate.The depicted plate is fractured.The fracture runs through the middle hole of the most distal 3-hole pattern.The plate has blood and tissue remains and does not show the fracture surfaces; therefore, a more detailed assessment could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information at this time.
 
Event or Problem Description
No additional event information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The fractured plate was returned for investigation.The fracture line is located through a screw hole.On the fracture surfaces, both on proximal and distal parts, beach lines are visible which point to a possible fatigue fracture failure.The fracture surfaces show also small, polished areas and some scratches, most probably due to contact between the parts after the fracture.Some scratches are visible on the surface of the non-bone-facing side of the plate, most probably due to contact with some cerclage; however, no x-ray was received to confirm this hypothesis.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.The new available information do not change the outcome of the investigation.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 15 HOLES, 324 MM
Common Device Name
TRAUMA IMPLANT
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18301034
Report Number0009613350-2023-00650
Device Sequence Number3225272
Product Code HRS
UDI-Device Identifier00889024292765
UDI-Public(01)00889024292765(17)301130(10)3057628
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0202263115
Device Lot Number3057628
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer02/05/2024
06/06/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date02/08/2024
06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown